Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
Sudden cardiac death with clozapine and sertraline combination
Autore:
Hoehns, JD; Fouts, MM; Kelly, MW; Tu, KB;
Indirizzi:
NE Iowa Family Practice Residency Program, Waterloo, ON 50702, Canada NE Iowa Family Practice Residency Program Waterloo ON Canada 50702 Canada Univ Iowa, Coll Pharm, Iowa City, IA 52242 USA Univ Iowa Iowa City IA USA52242 owa, Coll Pharm, Iowa City, IA 52242 USA Univ Calif San Francisco, Coll Pharm, San Francisco, CA 94143 USA Univ Calif San Francisco San Francisco CA USA 94143 ancisco, CA 94143 USA
Titolo Testata:
ANNALS OF PHARMACOTHERAPY
fascicolo: 7-8, volume: 35, anno: 2001,
pagine: 862 - 866
SICI:
1060-0280(200107/08)35:7-8<862:SCDWCA>2.0.ZU;2-M
Fonte:
ISI
Lingua:
ENG
Soggetto:
SEROTONIN REUPTAKE INHIBITORS; OBSTRUCTIVE SLEEP-APNEA; HYPERTROPHIC CARDIOMYOPATHY; QT INTERVAL; ABNORMALITIES; HISTORY; PATIENT; OBESITY; HEARTS; DRUGS;
Keywords:
cardiomyopathy; clozapine; sertraline; sudden cardiac death;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Clinical Medicine
Citazioni:
32
Recensione:
Indirizzi per estratti:
Indirizzo: Hoehns, JD NE Iowa Family Practice Residency Program, 2055 Kimball Ave, Waterloo, ON 50702, Canada NE Iowa Family Practice Residency Program 2055 Kimball Ave Waterloo ON Canada 50702
Citazione:
J.D. Hoehns et al., "Sudden cardiac death with clozapine and sertraline combination", ANN PHARMAC, 35(7-8), 2001, pp. 862-866

Abstract

OBJECTIVE: To report a case of sudden cardiac death in a patient receivingcombination therapy with clozapine and sertraline. CASE SUMMARY: A 26-year-old white man was discovered dead at his residence. His medical history included chronic paranoid schizophrenia, obsessive-compulsive disorder, major depressive disorder, obstructive sleep apnea, and akathisia, He had no prior history of cardiovascular disease. His medication regimen included clozapine 100 mg twice daily (started 4 y prior to his death), risperidone 3 mg twice daily, sertraline 200 mg once daily, atenolol50 mg twice daily, and lorazepam 0.5 mg four times daily. Autopsy and toxicology studies revealed cardiomegaly suggestive of idiopathic cardiomyopathy, single-vessel coronary artery disease, sertraline and clozapine blood concentrations in the expected range, undetectable lorazepam and risperidone blood concentrations, obesity, and moderate fatty changes to the liver. Themost likely cause of death was sudden cardiac death due to acute cardiac arrhythmia. DISCUSSION: Clozapine is structurally similar to the tricyclic antidepressants, which have type 1A antiarrhythmic properties. Case reports have described electrocardiographic abnormalities, cardiomyopathy, and fatal myocarditis associated with its use. Unexplained bath in patients on clozapine therapy has also been reported. Sertraline appears to have less cardiac effect;however, one report as observed clinically significant QT prolongation during sertraline therapy. CONCLUSIONS: Clozapine-induced cardiomyopathy and cardiac arrhythmia from clozapine and/or sertraline use may have contributed to this man's death.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 24/01/20 alle ore 16:04:59